MAUDE Adverse Event Report: ASPEN SURGICAL ASPEN SURGICAL; SURGICAL BLADE IN CUSTOM ORTHO SHOULDER SCOPE TRAY

ASPEN SURGICAL ASPEN SURGICAL; SURGICAL BLADE IN CUSTOM ORTHO SHOULDER SCOPE TRAY
Catalog Number PHS393024007A
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that while surgeon was making a skin incision during a shoulder arthroscopy, the #11 surgical blade (taken from custom orthopedic pack) broke.Reportedly, all of the blade's broken pieces were successfully retrieved through an unidentified method.It is unknown if any issue was noted with the surgical blade during inspection prior to use and whether any excessive force was applied to or against the blade during use.No impact to the patient, the staff, the procedure, or the total length of the procedure was reported.Per report, the patient was discharged the same day and is appropriately recovering at this time.Due to the reported event and medical intervention required to retrieve the broken pieces of the surgical blade, this medwatch is being filed.The sample has been discarded and is not available to be returned for evaluation.A definitive root cause could not be determined at this time.The manufacturer of the surgical blade has been notified.No additional information is available.If additional information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that while surgeon was making a skin incision during a shoulder arthroscopy, the #11 surgical blade (taken from custom orthopedic pack) broke.

Brand Name
ASPEN SURGICAL
Common Device Name
SURGICAL BLADE IN CUSTOM ORTHO SHOULDER SCOPE TRAY
Manufacturer (Section D)
ASPEN SURGICAL
caledonia MI 49316
MDR Report Key8557667
Report Number1423395-2019-00011
Device Sequence Number19419666
Product Code OJH
UDI-Device Identifier10889942689866
UDI-Public10889942689866
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 04/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPHS393024007A
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/04/2019
Initial Report FDA Received Date04/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient Weight82